MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-4-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium prime bare 3d coil met resistance and was stuck in the middle of a microcatheter.The spring coil was replaced with a new coil of the same model and size to complete the procedure.There was no damage to the microcatheter or coil.No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of an unruptured, saccular, left middle cerebral artery m1 segment aneurysm with a max diameter of 3.2 mm and a 1.4 mm neck diameter.It was noted the patient's blood flow and vessel tortuosity were normal.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Additional information received that the coil came out of the introducer sheath smoothly.A continuous catheter flush was administered during the procedure.The catheter was an echelon 10 microcatheter model: 105-5091-150, lot number was unknown.The cause of the resistance was not determined.Additional information received reported the same microcatheter was used to complete the procedure successfully with other coils after the complaint coil was replaced.
 
Additional Manufacturer Narrative
This event is reported at this time based on analysis findings which indicated a reportable event.H3.Product analysis: equipment used: vis m-81805, 203cm ruler m-83360 as found condition (condition of returned device): the axium prime device was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, a dispenser coil, and within an introducer sheath.No microcatheter returned.Visual inspection/damage location details: the introducer sheath was found to be applied incorrectly with the wavelock facing towards the distal end of the introducer sheath.The introducer sheath was found to be in good condition.The pushwire was returned in good condition.The axium prime implant coil was found to be stretched and still attached to the pushwire; in addition, the axium prime implant coil was found to be broken in two with the distal tip not returned.No other anomalies were observed.Testing/analysis (including sem reports): due to the damaged condition of the axium prime.No resistance testing was able to be performed.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was unable to be confirmed; however, the event could not be ruled out.The damaged found with the axium prime device was consistent with ¿advancing/retracting against resistance¿.The report notes that ¿ an axium prime bare 3d coil met resistance and was stuck in the middle of a microcatheter¿.This was unable to be confirmed as the echelon-10 microcatheter was not returned for assessment.Any contribution the microcatheter had towards the resistance and/or damage was unable to be verified.The axium device was found to be compatible with the echelon-10 microcatheter.The root cause of ¿coil resistance/ stuck in catheter¿ was unable to be determined.In regards to the coil break.A few possible causes of ¿coil break/separation¿ are but not limited to coil is not retracted in a one-to- one motion with the implant pusher during repositioning and pushwire rotation.No damage was found with the axium prime pushwire.It was noted that the patient's blood flow and vessel tortuosity were normal.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu); in addition, a continuous catheter flush was administered during the pro cedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23483222
Report Number9617601-2025-02537
Device Sequence Number9458708
Product Code KRD
UDI-Device Identifier00763000313630
UDI-Public(01)00763000313630(17)270105(10)228012945
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-4-3D-ES
Device Catalogue NumberAPB-1-4-3D-ES
Device Lot Number228012945
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Initial Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale
Patient Weight51 KG